Alert archive / Missouri / Areal Flood Warnings in 2021

Areal Flood Warning 35, NWS Springfield, MO

March 15, 20214 counties in Missouri

NWS Springfield, MO issued this areal flood warning at Mar 15, 2021, 1:52 PM CDT for 4 counties in Missouri. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2021, 1:52 PM CDT (18:52 UTC)
Expired
Mar 15, 2021, 10:45 PM CDT
In force
9 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Camden County, MO, Dallas County, MO, Laclede County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

839 
WGUS43 KSGF 151852
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
152 PM CDT Mon Mar 15 2021

MOC029-059-105-225-160345-
/O.NEW.KSGF.FA.W.0035.210315T1852Z-210316T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Camden MO-Dallas MO-Laclede MO-Webster MO-
152 PM CDT Mon Mar 15 2021

The National Weather Service in Springfield has issued a

* Flood Warning for...
  Southwestern Camden County in central Missouri...
  Dallas County in southwestern Missouri...
  Western Laclede County in southwestern Missouri...
  Northern Webster County in southwestern Missouri...

* Until 1045 PM CDT Monday.

* At 152 PM CDT, The Department of Transportation reported flooding 
  from previous heavy rain in the warned area. Additional rainfall 
  this afternoon may lead to additional rises in headwater streams 
  near the Niangua River.

* Some locations that will experience flooding include...
  Lebanon, Marshfield, Camdenton, Conway, Niangua, Macks Creek, 
  Phillipsburg and Bennett Springs.

This includes the following low water crossings...
  Route B, 2 miles west of Conway, Route B just south of Long Lane, 
  Route B near Earnestville, Route P just north of Long Lane, 
  Highway 32, 1 Mile east of Long Lane, Route M...5 miles west of 
  Conway and Highway 32 at The Niangua River east of Buffalo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3802 9307 3799 9270 3775 9268 3743 9272
      3735 9282 3727 9308

$$

MMT
1 follow-up statement
867 
WGUS83 KSGF 160337
FLSSGF

Flood Statement
National Weather Service Springfield MO
1037 PM CDT Mon Mar 15 2021

MOC029-059-105-225-160347-
/O.EXP.KSGF.FA.W.0035.000000T0000Z-210316T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Camden MO-Dallas MO-Laclede MO-Webster MO-
1037 PM CDT Mon Mar 15 2021

...FLOOD WARNING WILL EXPIRE AT 1045 PM CDT THIS EVENING FOR 
SOUTHWESTERN CAMDEN, DALLAS, WESTERN LACLEDE AND NORTHERN WEBSTER 
COUNTIES...

Flood waters continue to recede. The heavy rain has ended. Flooding 
is no longer expected to pose a widespread threat. Please continue 
to heed remaining road closures.

LAT...LON 3802 9307 3799 9270 3775 9268 3743 9272
      3735 9282 3727 9308

$$

DSA

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 15, 12:47 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 15, 12:47 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1247 PM CDT Mon Mar 15 2021

.SHORT TERM...(Today and tonight)
Issued at 250 AM CDT Mon Mar 15 2021

Heavy rainfall has exited to the east of the region this morning.
Areas of patchy dense fog will persistent through the early
morning hours across portions of southeast Kansas and southwest
Missouri before dissipating after sunrise.

For today, expect clouds to clear the region through the morning
into the early afternoon. As this happens,an occluded front will
progress northward across central Missouri allowing warm air to
push into the region. Expect highs this afternoon in the middle
60s to near 70. The frontal boundary will play a key role in a
potential localized severe threat across central Missouri this
afternoon. A modest severe environment is being portrayed in the
short-term guidance. Modest amounts of instability (500-750
J/kg), adequate bulk shear (30-35 knots), and low-level moisture
could trigger  a few strong to severe thunderstorms to develop
this afternoon. CAMs are coming into agreement that a few low-
topped storms will develop along the boundary this afternoon,
generally along and north of line from Osceola to Rolla and move
northeast with time. A few of these thunderstorms could
potentially take on mini supercell structures. Given this setup, a
few strong to severe thunderstorms will be advertised for this
afternoon with hail being the primary risk in addition to a
conditional brief tornado threat. The brief tornado threat will
rely heavily on if any thunderstorms are able to become surface-
based. Nonetheless, strong low-level shear and winds potentially
backed out of the southeast along the boundary will aid in a brief
tornado potential. This is further supported by 00Z HREF updraft
helicity. Subsequent forecast updates may be needed to further
address this localized severe potential later this morning.

For tonight, overnight lows will fall into the lower to middle
40s.

.LONG TERM...(Tuesday through Sunday)
Issued at 250 AM CDT Mon Mar 15 2021

For Tuesday, another warm day is in the forecast with highs in the
60s to lower 70s across southern Missouri. The next system takes
aim at the central CONUS late Tuesday night into Wednesday. This
system will bring additional rainfall to the region as well an
associated severe weather threat. Current model guidance suggest
the the ingredients will be in place for severe potential. There
is a few remaining uncertainties that could hinder the severe
potential, including track of the surface low, timing of
thunderstorms, and instability. Nonetheless, there does appear to
be a threat for strong to severe thunderstorms Tuesday night into
Wednesday. This is consistent with SPCs Severe Weather Outlooks on
Tuesday Night and Wednesday with a slight risk being advertised
as the system slides through the region. More details will be
addressed in future forecasts. This system will exit the region
overnight Wednesday.

By Thursday, much cooler air will filter into the region with
highs in the upper 40s to lower 50s. A drier period is forecast
for late in the week into the weekend, with temperatures returning
to normal with highs in the lower 60s on Saturday. An active
pattern looks to return by early next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1235 PM CDT Mon Mar 15 2021

Winds will switch around to the southwest through the TAF period.
Otherwise, VFR conditions will persist.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Perez
LONG TERM...Perez
AVIATION...Titus
Hazardous weather outlook, Mar 15, 6:19 AM CDT, 7 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
619 AM CDT Mon Mar 15 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161130-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
619 AM CDT Mon Mar 15 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Limited lightning risk.
  Limited non thunderstorm wind risk.
  Limited fog risk.

DISCUSSION...

Patchy areas of dense fog across southeast Kansas and southwest
Missouri this morning. Fog will dissipate later this morning.

Expect residual flooding to continue across the area this morning.

South southwest winds will gust at 25 to 30 mph today across
southeast Kansas and southwest Missouri.

A few strong to severe thunderstorms are possible this afternoon
into the early evening across central Missouri. The primary hazard
will be quarter size hail and lightning. A brief tornado or
isolated damaging wind gust cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Additional showers and thunderstorms are forecast for the middle
of the week. There is the potential for some thunderstorms to be
strong to severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Perez

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 12:17 PM CDTAreal Flood WarningSGFCedar, Dade, Dallas, Greene, Hickory, Lawrence and 2 more6 hr

Nearby

Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.